Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 18, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 19, 2020, 7:26 PM EDT for Miami-Dade County, Florida. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 19, 2020, 8:50 PM EDT
- In force
- 84 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 24 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2286 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WGUS52 KMFL 192326
FFWMFL
FLC086-200230-
/O.NEW.KMFL.FF.W.0018.200619T2326Z-200620T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
726 PM EDT Fri Jun 19 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 1030 PM EDT.
* At 724 PM EDT, Doppler radar indicated nearly stationary
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have already fallen. Flash flooding is ongoing
or expected to begin shortly. These thunderstorms could also build
eastward into the coastal areas of Miami-Dade County during the
next couple of hours with these heavy rainfall amounts.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Miami, Hialeah, Miami Beach, Coral Gables and South Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2589 8008 2575 8012 2566 8028 2561 8034
2565 8048 2588 8038 2593 8033
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
BAXTER1 follow-up statement
225
WGUS72 KMFL 200050
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
850 PM EDT Fri Jun 19 2020
FLC086-200059-
/O.CAN.KMFL.FF.W.0018.000000T0000Z-200620T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
850 PM EDT Fri Jun 19 2020
...THE FLASH FLOOD WARNING FOR NORTHERN MIAMI-DADE COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 2589 8008 2575 8012 2566 8028 2561 8034
2565 8048 2588 8038 2593 8033
$$
RAGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:51 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 19, 4:51 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 451 PM EDT Fri Jun 19 2020 .Mesoscale Discussion... Vigorous convection is ongoing over eastern portions of Palm Beach County this afternoon. This activity is expected to continue forming southward along the sea breeze boundary into northern and central portions of Broward County. Precipitable water values in these areas are above 2.1 inches per the SPC Mesoanalysis page. An area of 25 to 30 kt effective bulk shear is present from Lake Okeechobee towards coastal Palm Beach and Broward Counties. An east-west boundary from inland Southwest Florida towards the Atlantic coast is close to a southern bound for this potentially conducive area for vigorous convection. Several cells have shown the ability to tap into this enhanced environment to become vigorous. As the next hour or two continues, the southward development trend will lead into a conditionally ripe environment that still exists for strong to isolated severe storms in Broward but that environment may become less supportive for strong to severe storms entering into Miami-Dade County. This is subject to change and will require monitoring through the afternoon into the early evening hours. Additional updates will be provided as necessary. && .Prev Discussion... /issued 313 PM EDT Fri Jun 19 2020/ ..Monitoring Strong to Severe Storm Potential Today... Short Term (This Afternoon through Saturday)... Afternoon showers and T'storms are ongoing across the Lake Okeechobee area this afternoon. Robust instability currently resides along the I95 corridor where the highest insolation is occurring. The overall wind regime is fairly light, however, there is just enough bulk shear to present a conditional severe weather potential (hence the SPC marginal risk). CAMs are verifying well currently with the convection across the northern tier. Going ahead a few hours, additional convective development is expected to take place across the northern interior and slide east southeastward toward Broward and Palm Beach Counties. An isolated severe T'storm or two will be possible with gusty winds and perhaps small hail. PWAT values are above 2.0" across a good portion of the CWFA, so think that flooding will still be possible, especially across the eastern metro areas. Convection will gradually begin to dissipate again around or shortly after sunset. An overall dry night is expected. On Saturday there will be more of weak confluent flow pattern aloft. This will help with drier air working into the mid-levels, which should help limit coverage slightly when compared today. Showers and T'storms will still be likely across the interior and west coast during the mid to late afternoon hours. That said, by adding the drier air into the mix we will somewhat increase the wind potential, especially in the strongest updrafts updrafts. Long Term (Saturday Night through Thursday)... A pattern transition is forecast heading into next week with unsettled weather still possible through the long term period. The cut off low aloft over the Appalachians will gradually slide into the Mid-Atlantic coast over the weekend before heading towards the north Atlantic waters off the Canadian Maritimes by early to mid next week. At the surface, a persistent ridge of high pressure will stick around through much of the period with mid-level high pressure building in. This pattern shift should allow some slightly drier conditions more closely resembling our typical summer diurnal thunderstorm pattern. One wild card for this portion of the forecast is the arrival of a Saharan Air Layer early next week. The SAL is currently over the Atlantic and will approach the Lesser Antilles and eastern Caribbean this weekend. This layer will bring some drier air at the mid and lower levels which could help limit convective coverage and increase subsidence which can lead to higher heat index values for the work week. On the flip side, the more efficient diurnal heating due to a lack of cloud cover and lower moisture in the atmospheric column could allow for more available instability that select updrafts could tap into to create more vigorous convection even if coverage is more limited. Monitoring the leading edge of the SAL is important as that gradient could serve as a focused enhanced mixing layer which could help enhance updraft activity. The latest guidance continues with a similar trend as the previous run which allows the SAL to linger through the period. One impact of this will be a slightly drier pattern compared to what we had experienced over the last month or so. This will bring rain chances back closer to or below what is typical for a summer sea breeze pattern but will also bring some of that summer heat to the area that we had been able to avoid reaching into heat index values which could be hazardous to the health of those exposed outdoors. Near the end of the period, a mid-level low will emerge over the Great Lake region which could again shift a trough over the southeastern United States around Thursday. This could help enhance convective coverage to close out the week but there is some spread in the guidance with the timing of this trough or any shortwave troughs for the extended period. This variability does lower the confidence slightly mid to late next week. Marine... Mostly favorable marine conditions are expected at this time. Although overall conditions will be favorable, convection across the Gulf, Atlantic, and Lake waters can be expected from time to time. In the stronger convection, cloud-to-water lightning, brief heavy rainfall, gusty winds, and perhaps an isolated waterspout or two can't be ruled out. Aviation (18z TAFs)... Scattered to numerous convection is forecast later this afternoon, especially for PBI, FXE, and perhaps FLL. This is where we have IFR TEMPOs going. Lower end TEMPOs elsewhere for now. Convection should begin to decrease around or just after sunset. VFR conditions expected overnight and through Saturday morning. Mostly light and variable winds less than 10 knots can be expected. && .Preliminary Point Temps/PoPs... West Palm Beach 75 88 76 88 / 40 50 30 60 Fort Lauderdale 77 87 78 87 / 40 60 30 60 Miami 77 89 78 89 / 40 60 30 60 Naples 74 90 75 90 / 20 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Mesoscale Discussion...02/RAG
Hazardous weather outlook, Jun 19, 5:31 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 531 PM EDT Fri Jun 19 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200945- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 531 PM EDT Fri Jun 19 2020 ...STRONG TO EVEN SEVERE STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY... ...HEAVY RAINFALL POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are expected through the afternoon and early evening. The highest coverage of storms will be over the interior and east coast metro areas where gusty winds, hail, lightning strikes, and heavy rainfall could become frequent at times. Wind: The strongest storms will be capable of producing wind gusts up to 55 mph. Hail: The strongest storms will be capable of producing hail up to nickel size. Flooding: Periods of heavy rainfall may lead to street flooding over portions of South Florida. The most likely areas to experience flooding will be from northern Broward County north through the Palm Beach County. Tornado: There is a low chance of a tornado over the eastern areas of South Florida with the thunderstorms especially where the sea breezes collide. Waterspouts: A few waterspouts are possible over the local waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Showers and thunderstorms are expected each day, most numerous in the afternoon and evening over the interior and Gulf coast, with a few thunderstorms during the night and morning over the east coast metro areas. Gusty wind, occasional to frequent lightning strikes, and locally heavy rainfall can be expected in areas of higher shower and thunderstorm coverage. Temperatures will increase through the forecast period, and heat index values are expected to be around 105 degrees over portions of the interior and Gulf coast each afternoon. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jun 19, 6:29 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 1 N POMPANO BEACH 26.25N 80.12W
06/19/2020 M51 MPH BROWARD FL ASOS
THE ASOS STATION KPMP AT POMPANO BEACH
AIRPARK REPORTED A 51 MPH WIND GUST AT 6:22
PM.
&&
RAGLocal storm report, Jun 19, 6:38 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
638 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM MARINE TSTM WIND 2 S LIGHTHOUSE POINT 26.26N 80.08W
06/19/2020 M56 MPH AMZ651 FL MESONET
MESONET STATION XHBI AT HILLSBORO INLET
REPORTED A 56 MPH/47 KT WIND GUST AT 6:15
PM.
&&
RAGSpecial weather statement, Jun 19, 6:44 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
644 PM EDT Fri Jun 19 2020
FLZ071>074-172-173-192345-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
644 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 745 PM EDT...
* At 643 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near Fort
Lauderdale to 7 miles west of Intersection Krome And U.S. 27.
Movement was east southeast at 20 mph.
* Small hail, funnel clouds, and wind gusts up to 50 mph possible
with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Davie, Miami Beach, Plantation, Sunrise, Coral Gables, Key
Biscayne, South Miami, Surfside, Miami Gardens, Virginia Key,
Hallandale, Kendall, The Redland and Lauderhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2617 8003 2583 8004 2564 8008 2560 8013
2559 8013 2556 8053 2618 8067
TIME...MOT...LOC 2243Z 272DEG 21KT 2614 8007 2593 8055
CWCLocal storm report, Jun 19, 6:47 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 2 N DEERFIELD BEACH 26.33N 80.11W
06/19/2020 E0.50 INCH PALM BEACH FL PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.)
DIAMETER HAIL REPORTED NEAR DEERFIELD BEACH.
&&
RAGLocal storm report, Jun 19, 6:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
649 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 3 ESE BOCA RATON EQUEST 26.42N 80.15W
06/19/2020 PALM BEACH FL PUBLIC
PUBLIC REPORTED STREET FLOODING RISING ABOVE
THE SIDEWALKS AND STRANDING SOME VEHICLES ON
JOG ROAD BETWEEN LINTON BOULEVARD AND CLINT
MOORE ROAD.
&&
RAGLocal storm report, Jun 19, 7:11 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
711 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 SE BOCA WEST 26.37N 80.14W
06/19/2020 PALM BEACH FL PUBLIC
PUBLIC REPORTED FLASH FLOODING ON ST.
ANDREWS BOULEVARD NEAR TOWN CENTER MALL IN
BOCA RATON THAT LEFT SEVERAL VEHICLES
STRANDED.
&&
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:08 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jun 19, 2:29 PM EDT | Special Weather Statement | MFL | Glades | 61 min |
| Jun 19, 2:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jun 19, 3:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jun 19, 4:07 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Jun 19, 4:07 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 19, 4:11 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Jun 19, 4:17 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jun 19, 4:25 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Jun 19, 4:41 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Jun 19, 4:54 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jun 19, 5:00 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 60 min |
| Jun 19, 5:17 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 28 min |
| Jun 19, 5:29 PM EDT | Flash Flood Warning | MFL | Palm Beach | 3 hr |
| Jun 19, 5:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 45 min |
| Jun 19, 5:52 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jun 19, 6:04 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 19, 6:15 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 19, 6:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 19, 6:38 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jun 19, 6:44 PM EDT | Special Weather Statement | MFL | Miami-Dade | 61 min |
| Jun 19, 6:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 19, 7:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 19, 7:47 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 19, 7:57 PM EDT | Special Marine Warning | MFL | 48 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.